Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

AC treatment

Options
1234568»

Comments

  • kotchaj
    kotchaj Member Posts: 211
    Options

    Had third AC this past Tuesday. One more to go. Today, Friday, I'm finding I'm very shaky feeling. Like I drank an entire pot of espresso. I was put on an extra steroid to help with the nausea and am to take it the two days after infusion. I didn't take the second one last night because of feeling so funky. I may regret this yet, but we will see how today goes. Each does of AC has given me some different after effects. After the first one I was extremely nauseated. I was taking both Compazine and Zofran. Zofran was giving me some wicked headaches on top of the nausea and the Compazine made me very sleepy. I just started a new job in February and am trying to work through this as I need the health insurance and I love my job.

    Dose 2 was better as they added the extra steroid and I only needed to take Compazine on Friday to assist with the nausea. I do start to feel better about mid week after treatment. So, by the next Tuesday, I feel better. Not myself, but the generalized weakness, shortness of breath and the want/need to have at least a short lie down each day gets less.

    Dose 3 was pretty much the same as 2, with the exception that I have that shaky feeling today that I can't seem to get rid of. Each time has been different and while I'd love to be able to share that the symptoms have been the same, they've all been different.

    I hope that this will benefit someone else. Listen to your body, try not to get upset if you can't do something right now, and just know that this is getting us one step closer to kicking some cancer's butt.

  • Blinx
    Blinx Member Posts: 82
    Options

    Bumping up this thread for others on AC or about to start. I read through the whole thing and learned quite a bit! I had my first AC round 2 weeks ago, without any follow-up shot of Neulasta or the like. There was a delay in the shipment of the biosimilar Fulphila to my home. I now have it for my next round, but my numbers have tanked. I've been given strict advice on avoiding infections (which basically I've been doing ever since Covid started). Thank goodness for curbside pickup so I can avoid going into stores!

    Like clockwork my hair started really shedding on day 14, so I had the volunteer at the hospital wig shop shave my head. She was SO kind -- turned me away from the mirror and chatted about this and that until it was done. Then she fitted the wig on me (that I had ordered) and turned me around to the mirror. It's a beautiful wig in a nice bob like I've worn before. The color is just my shade of silver grey with many strands of other shades mixed in. Now my challenge is to learn to fix it so that it doesn't look so "wiggy".

    I worked the rest of the afternoon at home and then finally looked at my new crew cut after work. You know what? It's not too bad! Kind of freeing, in a way. Not sure how I'll feel when the little short bits of hair are all gone. Lucky that it's winter so if I'm out in a coat and a warm hat, so is everyone else!


  • hartnsole
    hartnsole Member Posts: 24
    Options

    Starting AC on Thursday. Getting a port put in tomorrow. Nervous, but this thread has been very helpful. I'm a bit concerned because I have a few cavities that need to be taken care of, but I don't have time to go to the dentist and have teeth pulled or cavities treated before my chemo. I hope this doesn't cause more infections or mouth sores during the treatment. I haven't seen any threads about this on the site and google just says "get it done before chemo" pretty much. I will be paying extra special attn to brushing and rinsing in hopes that it'll curtail any spread of infection.

  • Blinx
    Blinx Member Posts: 82
    Options

    Hi Hartsnole -- Hope your first treatment goes ok. It can be very tough using a fresh port because of the swelling. Make sure they use a long needle the first time.. It should be much easier next time. Ask the MO about the dental treatments. I'm sure your dentist has treated chemo patients before, so they'd know the protocol. Good luck!

  • hartnsole
    hartnsole Member Posts: 24
    Options

    too late to get dental work done due to timing, but we’re going to monitor things. Oddly enough, my port feels much better today. I wish they’d either done it the same day when it was still numb or waited until it was healed, but what can ya do. I’m in the waiting room now. Nervous and hoping things go better than anticipated.

  • nns121317
    nns121317 Member Posts: 113
    Options

    hartnsole - did your MO give you prilocaine/lidocaine cream to put on your port prior to the infusion? It numbs things up pretty well, and makes the process far less painful.

  • Blinx
    Blinx Member Posts: 82
    Options

    Finished my 4th AC treatment 2 weeks ago. The side effects were definitely cumulative as the weeks went on. Nausea wasn't too bad, but the lightheadedness was insane! My recovery week after the 1st treatment I felt totally normal, but this last week my numbers were ALL too low for some reason (no fever, no infections). Walking from the living room to the kitchen wore me out. Standing at the counter to make a sandwich, I had to hold on to it and crouch down when I got lightheaded. I had Fulphila injections (similar to Neulasta). I didn't feel any side effects from them (no bone pain), but I'm wondering if they were as effective as Neulasta.

    I finally feel a little better, but glad that's all over with. Next up: 12 weeks of Taxol, etc.